MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL G2 TDL COMPLEX FILL COIL 7X21; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL G2 TDL COMPLEX FILL COIL 7X21; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 641CF0721
Medical Device Problem Codes Stretched (1601); Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including phone, fax, and e-mail address, was not reported.(b)(4).The device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization, an unspecified microcatheter (mc) was placed in the aneurysm.While advancing a 7mm x 21cm orbit galaxy g2 coil (641cf0721, s13606) as the second coil in the microcatheter, proximally it didn't show any resistance after the doctor pulled the coil sheath backwards, however, when advancing the coil, resistance occurred at the microcatheter hub.When the coil was attempted to resheathed, it became stretched.It was not positioned to be used for the coiling procedure.There was no patient injury reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by a healthcare professional, during a coil embolization, an unspecified microcatheter (mc) was placed in the aneurysm.While advancing a 7mm x 21cm orbit galaxy g2 coil (641cf0721, s13606) as the second coil in the microcatheter, proximally it didn't show any resistance after the doctor pulled the coil sheath backwards, however, when advancing the coil, resistance occurred at the microcatheter hub.When the coil was attempted to resheathed, it became stretched.It was not positioned to be used for the coiling procedure.There was no patient injury reported.One non-sterile unit g2 tdl complex fill coil 7x21 was received inside of a pouch.The hub was inspected, and no damages was noted on it.The dpu was inspected and it was found in good normal conditions.The introducer was inspected, and it was found separated from the unit, also it was found kinked.The re-sheathing tool was inspected, and it was found in good conditions.The v-notch was inspected under microscope and no damages were noted on it.The distal outer sheath had not been softened indicating that the resistance heating coil had not been heated and the detachment process was not initiated.The embolic coil was inspected under microscope and it was found tangled with itself, also it was stretched and protruded from the introducer.The functional analysis could not be performed due to the conditions of the received device (introducer separated from unit, coil tangled).A manufacturing record evaluation was performed for the finished device s13606 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿coil unraveled/stretched¿ was confirm during the microscopic analysis the embolic coil was found stretched.The complaint reported by the customer ¿detachable coil delivery system (dcs)-resistance/friction-during advancement with no loss of cerebral target position¿ could not be evaluated because the introducer was separated from the unit and the coil was found tangled.The stretched and separated condition appears to have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.Neither the analysis nor the mre suggest that the failure reported by the costumer could be related to the manufacturing process.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided.It is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the file will be reopened and processed accordingly.The instructions for use (ifu) caution that if unusual friction is still noticed during advancement or retraction of the coil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire catheter system and examine for damage.Replace it with a new system.If friction still exists, withdraw and examine the delivery catheter system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
G2 TDL COMPLEX FILL COIL 7X21
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9280125
Report Number3008114965-2019-01227
Device Sequence Number10846704
Product Code KRD
UDI-Device Identifier10878528009617
UDI-Public10878528009617
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K120686
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Catalogue Number641CF0721
Device Lot NumberS13606
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2019
Initial Date Received by Manufacturer 10/16/2019
Supplement Date Received by Manufacturer11/18/2019
Initial Report FDA Received Date11/05/2019
Supplement Report FDA Received Date12/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN MICROCATHETER.
Patient Age4 YR